Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2015, 3:35 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 14, 2015, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS54 KOHX 142035
SVROHX
TNC015-149-189-142100-
/O.NEW.KOHX.SV.W.0138.150714T2035Z-150714T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
CANNON COUNTY IN MIDDLE TENNESSEE...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MURFREESBORO...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN WILSON...CANNON AND RUTHERFORD COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...CHRISTIANA...FOSTERVILLE...READYVILLE...
AUBURNTOWN...MILTON...BRADYVILLE...CEDARS OF LEBANON STATE PARK...
GLADEVILLE AND LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3600 8603 3596 8602 3588 8592 3588 8593
3567 8615 3570 8619 3571 8622 3566 8631
3566 8634 3565 8641 3591 8663 3598 8661
3612 8642
TIME...MOT...LOC 2034Z 291DEG 20KT 3586 8640
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER1 follow-up statement
774
WWUS54 KOHX 142051
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT TUE JUL 14 2015
TNC189-142100-
/O.CAN.KOHX.SV.W.0138.000000T0000Z-150714T2100Z/
WILSON TN-
351 PM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3565 8641 3580 8650 3596 8630 3596 8624
3597 8622 3595 8615 3596 8615 3596 8602
3588 8592 3587 8594 3567 8615 3570 8619
3571 8622 3566 8631 3566 8634
TIME...MOT...LOC 2050Z 301DEG 34KT 3579 8621
$$
TNC015-149-142100-
/O.CON.KOHX.SV.W.0138.000000T0000Z-150714T2100Z/
CANNON TN-RUTHERFORD TN-
351 PM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CANNON AND SOUTHEASTERN RUTHERFORD COUNTIES...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
WOODBURY...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WOODBURY...AUBURNTOWN...CHRISTIANA...FOSTERVILLE...
READYVILLE...MILTON...BRADYVILLE AND LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3565 8641 3580 8650 3596 8630 3596 8624
3597 8622 3595 8615 3596 8615 3596 8602
3588 8592 3587 8594 3567 8615 3570 8619
3571 8622 3566 8631 3566 8634
TIME...MOT...LOC 2050Z 301DEG 34KT 3579 8621
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:28 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 14, 3:28 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 328 PM CDT TUE JUL 14 2015 .DISCUSSION...LINE OF STRONG TO SEVERE STORMS IS CURRENTLY WORKING ITS WAY SOUTHWARD THROUGH MIDDLE TENNESSEE, WITH COPIOUS REPORTS OF HAIL AND WIND DAMAGE ALREADY POURING IN. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR ALL OF MIDDLE TENNESSEE, ALTHOUGH FOR AT LEAST THE NEXT COUPLE OF HOURS AREAS SOUTH OF I-40 WILL BE HARDEST HIT. HRRR SHOWS THE CURRENT LINE OF STORMS MOVING INTO NORTHERN ALABAMA BY 23Z, WITH ADDITIONAL SCATTERED CELLS RE- DEVELOPING OVER MUCH OF THE MID STATE WELL INTO THE EVENING. LOOK FOR THE SURFACE FRONT CURRENTLY LOCATED TO OUR NORTH TO MOVE SOUTHWARD THROUGH MIDDLE TENNESSEE OVERNIGHT AND TOMORROW MORNING, USHERING IN DRIER (BUT NOT MUCH COOLER) WEATHER OVER THE NEXT COUPLE OF DAYS. BY FRIDAY, TEMPERATURES WILL BE BACK WHERE THEY WERE, WITH HEAT INDICES RETURNING TO THE LOW 100'S, JUST SHY OF HEAT ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 91 70 91 / 50 20 10 10 CLARKSVILLE 72 89 69 90 / 50 20 10 10 CROSSVILLE 68 84 65 84 / 60 20 10 10 COLUMBIA 73 93 70 92 / 50 30 10 10 LAWRENCEBURG 73 93 70 92 / 50 30 10 10 WAVERLY 73 91 70 91 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE JUL 14 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FRIDAY AFTERNOON THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 14, 3:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 1 N BELLE MEADE 36.11N 86.86W
07/14/2015 DAVIDSON TN TWITTER
TREE DOWN IN THE 300 BLOCK OF BELL MEADE BLVD
&&
EVENT NUMBER OHX1500676
MDLocal storm report, Jul 14, 3:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 10 NW LEBANON 36.31N 86.45W
07/14/2015 WILSON TN EMERGENCY MNGR
POWER LINES AND TREES DOWN ALONG DOUBLE LOG CABIN ROAD
&&
EVENT NUMBER OHX1500677
MDLocal storm report, Jul 14, 3:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 4 SW NASHVILLE 36.13N 86.84W
07/14/2015 DAVIDSON TN TWITTER
TREES AND PWER LINES DOWN AT THE WOODMONT BLVD AND
VALLEY BROOK ROAD AND ALONG ALABAMA AVE IN WEST
NASHVILLE
&&
EVENT NUMBER OHX1500678
MDLocal storm report, Jul 14, 3:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 4 SW NASHVILLE 36.13N 86.84W
07/14/2015 DAVIDSON TN TWITTER
TREES AND POWER LINES DOWN AT THE WOODMONT BLVD AND
VALLEY BROOK ROAD AND ALONG ALABAMA AVE IN WEST
NASHVILLE
&&
CORRECTED REMARKS
EVENT NUMBER OHX1500678
MDLocal storm report, Jul 14, 3:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TORNADO 4 W COOKEVILLE 36.16N 85.58W
07/14/2015 PUTNAM TN EMERGENCY MNGR
THREE HOMES AND ONE BUSINESS WITH DAMAGE. NUMEROUS
TREES AND POWER LINES DOWN AROUND DOUBLE SPRINGS ROAD
AND HWY 70
&&
EVENT NUMBER OHX1500679
MDSpecial weather statement, Jul 14, 3:32 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUL 14 2015
TNZ024-025-056>058-060-142130-
PERRY TN-HICKMAN TN-DICKSON TN-HUMPHREYS TN-MAURY TN-LEWIS TN-
332 PM CDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS...PERRY...HICKMAN...
LEWIS...MAURY AND SOUTHERN DICKSON COUNTIES UNTIL 430 PM CDT...
AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COLUMBIA
TO 10 MILES NORTHEAST OF PARSONS...AND MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...DICKSON...WAVERLY...HOHENWALD...CENTERVILLE...CAMDEN...
LINDEN...SPRING HILL...MOUNT PLEASANT...NEW JOHNSONVILLE...BURNS...
HURRICANE MILLS...LOBELVILLE...PRIMM SPRINGS...PLEASANTVILLE...
PINEWOOD...BON AQUA...I-65 EAST OF COLUMBIA...NUNNELLY AND KIMMINS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3551 8798 3572 8804 3592 8793 3596 8802
3605 8799 3609 8795 3607 8718 3583 8722
3583 8721 3585 8721 3571 8679 3553 8685
3541 8696 3546 8712 3546 8745 3542 8745
3540 8757 3547 8765 3549 8773 3545 8804
TIME...MOT...LOC 2031Z 299DEG 26KT 3576 8710 3579 8803
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Tornado Warning | OHX | Clay | 29 min |
| Jul 14, 7:09 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 51 min |
| Jul 14, 7:59 AM CDT | Special Weather Statement | OHX | Fentress | 46 min |
| Jul 14, 12:50 PM CDT | Special Weather Statement | OHX | Fentress | 25 min |
| Jul 14, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 44 min |
| Jul 14, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 49 min |
| Jul 14, 1:34 PM CDT | Tornado Warning | OHX | Fentress, Pickett | 26 min |
| Jul 14, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jul 14, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 39 min |
| Jul 14, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Jul 14, 2:02 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 43 min |
| Jul 14, 2:04 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 17 min |
| Jul 14, 2:18 PM CDT | Special Weather Statement | OHX | Davidson, Trousdale, Wilson | 42 min |
| Jul 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jul 14, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Jul 14, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| Jul 14, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 23 min |
| Jul 14, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 34 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 33 min |
| Jul 14, 2:53 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 27 min |
| Jul 14, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 34 min |
| Jul 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 32 min |
| Jul 14, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 14, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 29 min |
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 49 min |
| Jul 14, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 27 min |
| Jul 14, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Jul 14, 3:32 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 58 min |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 34 min |
| Jul 14, 3:44 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 5 hr |
| Jul 14, 3:50 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 5 hr |
| Jul 14, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 21 min |
| Jul 14, 3:57 PM CDT | Tornado Warning | OHX | Cannon, Warren | 13 min |
| Jul 14, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 48 min |
| Jul 14, 4:13 PM CDT | Special Weather Statement | OHX | Marshall | 47 min |
| Jul 14, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 34 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
| Jul 14, 5:04 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 56 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.